Advertisement

Mediterranean Journal of Mathematics

, Volume 7, Issue 4, pp 415–444 | Cite as

Foliated Lie and Courant Algebroids

  • Izu Vaisman
Article

Abstract

If A is a Lie algebroid over a foliated manifold \({(M, {\mathcal {F}})}\), a foliation of A is a Lie subalgebroid B with anchor image \({T{\mathcal {F}}}\) and such that A/B is locally equivalent with Lie algebroids over the slice manifolds of \({\mathcal F}\). We give several examples and, for foliated Lie algebroids, we discuss the following subjects: the dual Poisson structure and Vaintrob's supervector field, cohomology and deformations of the foliation, integration to a Lie groupoid. In the last section, we define a corresponding notion of a foliation of a Courant algebroid A as a bracket–closed, isotropic subbundle B with anchor image \({T{\mathcal {F}}}\) and such that \({B^{ \bot } /B}\) is locally equivalent with Courant algebroids over the slice manifolds of \({\mathcal F}\). Examples that motivate the definition are given.

Mathematics Subject Classification (2010)

53C12 53D17 

Keywords

Foliation Lie algebroid Courant algebroid 

Preview

Unable to display preview. Download preview PDF.

Unable to display preview. Download preview PDF.

References

  1. 1.
    Bott R.: Lectures on characteristic classes, Lect. Notes in Math., 279. Springer– Verlag, Berlin (1972)Google Scholar
  2. 2.
    Bursztyn H., Cavalcanti G.R., Gualtieri M.: Reduction of Courant algebroids and generalized complex structures. Adv. Math. 211, 726–765 (2007)MATHCrossRefMathSciNetGoogle Scholar
  3. 3.
    Cariñena J.F., Nunesda Costa J.M., Santos P.: Reduction of Lie algebroids. Int. J. Geom. Methods Mod. Phys. 2, 965–991 (2005)MATHCrossRefMathSciNetGoogle Scholar
  4. 4.
    Courant T.: Dirac manifolds. Trans. Amer. Math. Soc. 319, 361–661 (1990)CrossRefMathSciNetGoogle Scholar
  5. 5.
    M. Crainic and R. L. Fernandes, Exotic Characteristic Classes of Lie Algebroids, in: Quantum Field Theory and Noncommutative Geometry, Lect. Notes in Physics, 662, Springer–Verlag, Berlin, 2005.Google Scholar
  6. 6.
    Fernandes R.: Lie algebroids, holonomy and characteristic classes. Adv. Math. 170, 119–179 (2002)MATHCrossRefMathSciNetGoogle Scholar
  7. 7.
    Heitsch J.L.: A cohomology for foliated manifolds. Comment. Math. Helv. 50, 197–218 (1975)MATHCrossRefMathSciNetGoogle Scholar
  8. 8.
    Kodaira K., Spencer D.C.: Multifoliate structures, Ann. of Math. 74, 52–100 (1961)MathSciNetGoogle Scholar
  9. 9.
    C. Laurent–Gengoux, M. Stiénon and P. Xu, Holomorphic Poisson manifolds and holomorphic Lie algebroids, Int. Math. Res. Not. IMRN 2008, DOI: 10.1093/imrn/rnn088, 46 pp.
  10. 10.
    C. Laurent–Gengoux, M. Stiénon and P. Xu, Integration of holomorphic Lie algebroids, arXiv:0803.2031v2[mathDG].Google Scholar
  11. 11.
    Lehmann D.: Classes caractéristiques et J–connexité des espaces de connexions. Ann. Inst. Fourier (Grenoble) 24, 267–306 (1974)MATHMathSciNetGoogle Scholar
  12. 12.
    Lichnerowicz A.: Sur l'algèbre de Lie des Champs de Vecteurs. Comment. Math. Helvetici 51, 343–368 (1976)MATHCrossRefMathSciNetGoogle Scholar
  13. 13.
    Lichnerowicz A.: Les variétées de Poisson et leurs algèbres de Lie associées. J. Diff. Geom. 12, 253–300 (1977)MATHMathSciNetGoogle Scholar
  14. 14.
    Liu Z.-J., Weinstein A., Xu P.: Manin triples for Lie bialgebroids. J. Diff. Geom. 45, 547–574 (1997)MathSciNetGoogle Scholar
  15. 15.
    Mackenzie K.: General Theory of Lie Groupoids and Lie Algebroids, Lect. Notes, London Math. Soc., 213. Cambridge Univ. Press, Cambridge (205))Google Scholar
  16. 16.
    Mackenzie K., Xu P.: Lie bialgebroids and Poisson groupoids. Duke Math. J. 73, 415–452 (1994)MATHCrossRefMathSciNetGoogle Scholar
  17. 17.
    Moerdijk I., Mrčun J.: On the integrability of Lie subalgebroids. Adv. Math. 204, 101–115 (2006)MATHCrossRefMathSciNetGoogle Scholar
  18. 18.
    Molino P.: Riemannian Foliations, Progress in Math. Series, 73. Birkhäuser, Boston, Basel (1988)Google Scholar
  19. 19.
    P. Ševera, Letters to Alan Weinstein, unpublished, 1998.Google Scholar
  20. 20.
    Ševera P., Weinstein A.: Poisson geometry with a 3-form background. Progr. Theoret. Phys. Suppl. 144, 145–154 (2001)Google Scholar
  21. 21.
    Vaintrob A.: Lie algebroids and homological vector fields. Russian Math. Surveys. 52(2), 428–429 (1997)MATHCrossRefMathSciNetGoogle Scholar
  22. 22.
    Vaisman I.: Variétés riemanniennes feuilletées. Czechosl. Math. J. 21, 46–75 (1971)MathSciNetGoogle Scholar
  23. 23.
    Vaisman I.: Cohomology and Differential Forms. M. Dekker, Inc., New York (1973)MATHGoogle Scholar
  24. 24.
    Vaisman I.: Transitive Courant Algebroids. Intern. J. of Math. and Math. Sci. 2005(11), 1737–1758 (2005)MATHCrossRefMathSciNetGoogle Scholar
  25. 25.
    Vaisman I.: Isotropic Subbundles of \({TM \oplus T*M}\). Int. J. Geom. Methods Mod. Phys. 4, 487–574 (2007)MATHCrossRefMathSciNetGoogle Scholar
  26. 26.
    Vaisman I.: Geometric quantization of weak-Hamiltonian functions. J. of Geom. and Physics 59, 35–49 (2009). DOI: 10.1016/j.geomphys.2008.09.001 MATHCrossRefMathSciNetGoogle Scholar
  27. 27.
    Zambon M.: Reduction of branes in generalized complex geometry. J. of Symplectic Geometry 6, 353–378 (2008)MATHMathSciNetGoogle Scholar

Copyright information

© Springer Basel AG 2010

Authors and Affiliations

  1. 1.Department of MathematicsUniversity of HaifaHaifaIsrael

Personalised recommendations